Prenatal Vitamins And Nausea - Everything You Need To Know

Prenatal Vitamins And Nausea

Image : Shutterstock

Are you pregnant and taking a balanced diet to avoid consuming any health supplement? Are you suffering from nausea and planning to stop the intake of prenatal vitamins? Well, if you can relate to the above situations reading this post is a must!

Most doctors prescribe prenatal vitamins to pregnant women to rule out any nutritional deficiency and related health complication. But do you know these vital health supplements have their share of side effects which can add to your pregnancy woes? You may suffer from digestive issues like nausea or constipation due to these health supplements! However, discontinuing the medication is not a practical solution and can take a toll on fetal growth and your health. Read on to find out do prenatal vitamins cause nausea, its common side effects and practical tips to keep at bay.

Why Are Prenatal Vitamins Important During Pregnancy?

Even if you take balanced diet when you are pregnant, the nutritional intake may not be adequate to supp

ort the development of your baby. Therefore, you have to increase your nutritional intake to safeguard the growth of the fetus.

Common Side Effects Of Prenatal Vitamins:

Can prenatal vitamins cause nausea? Though prenatal vitamins play a critical role in ensuring a healthy pregnancy. It also has its share of side effects. Morning sickness a common complaint among pregnant women can aggravate due to these health supplements. The high iron content can cause nausea after every meal. It may also cause constipation and muscle cramps. The severity of the side effects may vary widely.

Tips To Take Prenatal Vitamins For Nausea Safely:

While avoiding the prenatal vitamins can harm the development of the baby, you can resort to a few tricks to avoid the nausea and sickness that accompany the consumption of these pills.

It would be a good idea to take the pills before you sleep at night or during the day. While resting there is no body movement, and this can help reduce nausea. If you detest the idea of popping pills every day, it is better that you check with your doctor ask him to prescribe a syrup instead. You can ask the doctor to suggest a supplement that is odourless or tasteless so that you can consume it easily. Maintain a short time interval between the consumption of your meals and pills. When the stomach is full, taking the pills can increase the chances of nausea.

  • Strictly follow the doctor’s advice on the dosage.

Is Stopping The Intake Of Prenatal Vitamins A Solution?

If you are feeling sick because of the prenatal vitamins, you may be contemplating giving up its consumption. However, spare a thought about the complications that a nutritional deficiency can cause during pregnancy and childbirth. While expecting not only your health but your baby’s growth is at stake. For example, folic acid deficiency can cause neural tube defects in the baby. Instead of avoiding the pills ask your doctor to change the medication so that you do not suffer from the side effects.

How To Treat Nausea Due To Prenatal Vitamins?

Though you cannot totally eradicate nausea, you certainly reduce it by increasing your ginger intake. You can use it as an ingredient while cooking or sip a cup of ginger tea to boost your digestion.

Remember to consult your gynecologist if you feel restless or uncomfortable. While discomfort may be a part of pregnancy, it is important that you alert your doctor about any health issues that do not subside.

Did your gynecologist recommend any prenatal vitamins for you? Did you suffer from any side effects? Please share your experience and advice with other moms on do prenatal vitamins cause nausea here. You can leave a comment below.

Recommended Articles:

  • 4 Amazing Benefits Of Folic Acid During Pregnancy
  • Why Is Calcium Intake Important During Pregnancy?
  • Dietary Iron Intake During Pregnancy – Everything You Need To Know About